| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Cellulitis (1768); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Swelling/ Edema (4577)
| Date of Event |
12/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-00123, 3007963827-2021-00011, and 0002648920-2021-00008.Medical devices: natural tibia tm two-peg porous fixed bearing right size g catalog#: 42530007902 lot#: 64696478; articular surface medial congruent (mc) right 10 mm height catalog#: 42522100910 lot#: 64453815; all poly patella cemented 38 mm diameter catalog#: 42540000038 lot#: 64621063.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that patient was admitted to the hospital approximately two weeks after initial right total knee arthroplasty, due to pain, swelling, and blisters around the incision.Subsequently, the patient was discharged four days later with a diagnosis of cellulitis and superficial infection.No further intervention has been reported.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
Event or Problem Description
It was reported that patient was admitted to the hospital approximately two weeks after initial right total knee arthroplasty, due to pain, swelling, and blisters around the incision.Subsequently, the patient was discharged four days later with a diagnosis of cellulitis and superficial infection.At the three month follow-up from implantation, the patient was noted to have swelling, stiffness, and lowered range of motion.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Postoperative joint swelling is a localized swelling or inflammation which is described as an accumulation of fluid in the interstitium, the space between cells, located beneath the skin and in cavities of the body.Inflammation from surgical trauma causes the release of moderators called cytokines.Swelling may increase during activities or when sitting or standing in one position for an extended period.Swelling or inflammation is the body¿s natural response to heal damaged tissue postoperatively.According to the aaos, mild to moderate swelling is a normal and expected finding for three to six months following surgery.It was reported that the patient had ongoing swelling and concern for cellulitis from a foot abrasion while the knee incision healed well without signs or symptoms of infection.The swelling was noted as resolved at the three month follow up as well as improving range of motion, pain, and satisfaction.As no intervention is noted, this complication of postoperative swelling is attributed to existing patient condition and procedure rather than device.Additionally, the initially reported cellulitis and infection was related and isolated to abrasions on the patients foot with a noted organism of staph epi, a normal bacteria of the skin flora.The knee joint was not involved in the cellulitis and infection.
Event or Problem Description
It was reported that patient was admitted to the hospital approximately two weeks after initial right total knee arthroplasty, due to pain and swelling, as well as blisters around an abrasion on the foot.Subsequently, the patient was discharged four days later with a diagnosis of cellulitis and superficial infection around the foot, as the knee incision healed without issue.At the three month follow-up from implantation, the swelling was noted as resolved, and improving range of motion and pain levels.Attempts to obtain additional information have been made; however, no more is available.